Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 177, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2014, 4:03 PM EDT for Jefferson County, Leon County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2014, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 26, 2014, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 30 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:05 PM EDT | TSTM WND DMG | 2 Ssw Chaires Crossroad, FL | TREE DOWN IN THE TRAILWOOD COURT...LOUVINIA DRIVE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089 WUUS52 KTAE 262003 SVRTAE FLC065-073-262030- /O.NEW.KTAE.SV.W.0177.140626T2003Z-140626T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 PM EDT THU JUN 26 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL JEFFERSON COUNTY IN FLORIDA... EAST CENTRAL LEON COUNTY IN FLORIDA... * UNTIL 430 PM EDT * AT 400 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHAIRES CROSSROADS...AND MOVING EAST AT 10 MPH. THERE HAVE BEEN REPORTS OF TREES DOWN FROM THIS STORM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CODY...LIMESTONE...WACISSA SPRINGS...WAUKEENAH...WACISSA AND THOMAS CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3042 8392 3027 8398 3036 8416 3045 8412 TIME...MOT...LOC 2002Z 288DEG 9KT 3038 8409 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:10 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 26, 3:10 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 PM EDT Thu Jun 26 2014 .Near Term [Through Tonight]... The extensive mid to upper level cloud cover is currently hindering convection this afternoon. Only a scattering of showers have developed as of 18z moving rapidly from west to east. Will keep the north to south (30-20%) PoP gradient until 06z. Lows will be around 70 inland areas and mid 70s along the coast. .Short Term [Friday Through Saturday Night]... The period will be marked by a fairly large and intensifying ridge thru Sat night. However, axis will be east of CWA allowing for some instability. At surface, on Fri, high pressure ridge across Gulf region with low over SC with cold front extending W and E from front. Ridge to modestly strengthen on Sat. Thus convection will be on the decrease and temps on the increase from recent days. Expect 40-10% NW-SE POP gradient on Fri and 20% on Sat. Dry air mixing down should suppress dew points. Expect High temps from low 90s NW most locales to the middle 90s elsewhere, with upper 90s attainable in warmer spots and rain/cloud-free regions of the east. Apparent temperatures should peak around 100 degrees. Expect lows generally in the low 70s. .Long Term [Sunday Through Thursday]... The period begins with elongated weak ridging centered over Nrn Gulf dominating Srn stream Conus. On Monday, ridge shifts Nwd to over SE region and remains in place until beginning to erode late Tues or early Wed as a Nrn stream longwave trough moves Ewd into east half of Conus and then deepens Swd. At surface, weak pressure pattern as low just off SC coast shifts Swd to near NE FL on Mon (per ECMWF) while GFS stalls it off FL/GA east coast while NE Gulf high shifts Wwd to Srn LA. After this, forecast is even more uncertain as NHC talks about this low intensifying off Coast with a 20% chance of tropical development possible if it remains over the water, less chance if it drifts S/SW. Even if there is no tropical development, assocd rain, clouds can wreck havoc on clouds and temps. So confidence not high days 5-7 but best scenario shows low entering Gulf on Wed interacting with a front and H5 trough for a wet pattern into Thurs. Will go with 20-30% Sun, 30-50% on Mon and 40-60% Tues thru Thurs. Highs from low 90s Coast and SE Big Bend to mid 90s elsewhere. Lows generally in the low to mid 70s. && .Aviation... [Through 18Z Friday] VFR conditions should prevail through much of the period. Becoming less confident that we will see much in the way of TSTMS this afternoon so replaced VCTS with VCSH at all terminals. Otherwise, a brief period (09Z and 13Z) of MVFR vsby is possible due to fog but left out of TAFS. Winds will be light from the west or southwest. && .Marine... A fairly typical summertime pattern will result in light winds and low seas outside of convection throughout the next several days. && .Fire Weather... Red flag conditions are not expected at least into early next week. && .Hydrology... All area rivers are below bankfull stage. Since significant rainfall is not expected in the next week, rivers should remain below flood stage. All area rivers are below bankk full stage. Since significant rainfall is not expected in the next week, rivers should remain below flood stage. && .Preliminary Point Temps/PoPs... Tallahassee 71 95 71 96 73 / 20 20 10 20 10 Panama City 75 89 78 89 77 / 20 20 20 20 10 Dothan 71 93 72 97 72 / 30 30 20 20 10 Albany 71 94 72 96 72 / 30 20 20 20 20 Valdosta 69 96 70 96 72 / 20 20 20 20 20 Cross City 71 94 71 96 72 / 20 20 20 20 20 Apalachicola 74 89 77 89 77 / 20 10 20 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...BARRY SHORT TERM...BLOCK LONG TERM...BLOCK AVIATION...BARRY MARINE...BLOCK FIRE WEATHER...BARRY HYDROLOGY...WESTON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:43 PM EDT | Special Marine Warning | TAE | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.